Expert Urges Patients to Speak Up About Treatment Side Effects

Video

Jeffrey Weber, M.D., Ph.D., Deputy Director of the Laura and Isaac Perlmutter Cancer Center at NYU Langone Medical Center, discusses how important it is that patients speak up when they experience side effects from their cancer treatments.

Jeffrey Weber, M.D., Ph.D., Deputy Director of the Laura and Isaac Perlmutter Cancer Center at NYU Langone Medical Center, discusses how important it is that patients speak up when they experience side effects from their cancer treatments. This is particularly important as checkpoint inhibitors such as Opdivo (nivolumab) and Yervoy (ipilimumab) continue to move into the treatment realm for melanoma.

Gastrointestinal toxicity is one of the most dangerous side effects that patients receiving Opdivo plus Yervoy can experience, but if they are taken care of sooner, rather than later, severe and potentially life-threatening events can be avoided. In his experience as an oncologist treating patients with melanoma, Weber said that many of the major problems regarding toxicities happen when patients wait days to tell their health care team about an issue that they are having.

Related Videos
Image of Dr. Jorge Cortes; a man with short dark hair wearing a suit.
Image of a man with brown hair.
Image of a woman with short brown hair and glasses.
Image of a woman with short brown hair and glasses.
Image of a man with brown hair and a suit and tie.
Image of a woman with brown bobbed hair with glasses.
Image of Dr. Minesh Mehta at ASCO 2024.
Image of a woman with blond hai
Image of a man with rectangular glasses and short dark hair.
Related Content